Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 111, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Sep 11, 2000, 10:50 PM CDT for 4 counties in Illinois. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 11, 2000, 10:50 PM CDT (03:50 UTC)
- Expired
- Sep 11, 2000, 11:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties Ford County, IL, Iroquois County, IL, Kankakee County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 11:00 PM CDT | Thunderstorm Wind 50 E | Countywide, IL | |
| Sep 11, 11:17 PM CDT | Thunderstorm Wind 70 E | Chebanse, IL | |
| Sep 11, 11:30 PM CDT | Hail 0.75 | Pontiac, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 10:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3019 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
785 WUUS53 KLOT 120350 SVRCHI ILC053-075-091-105-120445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 1050 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIVINGSTON COUNTY IN CENTRAL ILLINOIS NORTHERN FORD COUNTY IN EAST CENTRAL ILLINOIS NORTHERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS KANKAKEE COUNTY IN NORTHEAST ILLINOIS * UNTIL 1145 PM CDT * AT 1047 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTHEAST OF DWIGHT TO 16 MILES NORTHWEST OF PONTIAC...OR FROM 4 MILES SOUTH OF BRAIDWOOD TO 11 MILES SOUTHWEST OF STREATOR...MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS THREATENED THROUGH 1145 PM CDT INCLUDE ODELL HERSCHER CULLOM CHEBANSE CLIFTON ASHKUM THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING WINDS UP TO 60 MILES AN HOUR. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. STAY AWAY FROM WINDOWS. RATZER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:40 PM CDT, 8 hours 10 minutes earlier.
Area forecast discussion, Sep 11, 2:40 PM CDT, 8 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 240 PM CDT MON SEP 11 2000 AVN WAS ABOUT ONLY MODEL THAT PICKED UP WELL ON MCS IN ERN IA AND NWRN IL THIS ERY AM AND SEEMS LIKE THE BETTER BET. MAV NUMBERS ALSO PREDICTED HIGHS ARND 90 TODAY WHICH I WAS TOO CONSERVATIVE ON FOR YESTERDAY'S RUN. AVN NOW APPEARS TO BE MODEL OF CHOICE FOR THIS ROUND. REMNANTS OF THE OLD STNRY FRONT STILL MAINTAINED A DECENT DISCONTINUITY OF TEMPS AND DWPTS THIS MRNG WITH GOOD LI'S. SO IS NOT SURPRISING THAT CONVECTION BLEW UP SO QUICK. OUTFLOWS HAVE TILTED FRONT SOUTHEAST AND NOW DOWN LAKE MICHIGAN RESULTING IN TEMPS DROPPING ALONG THE LAKE TO THE UPPER 60S WHILE 90S DOWN TOWARD JOLIET. OUTFLOW VERY VISIBLE ON RADAR DROPPING SOUTH THROUGH NERN IL WITH NEW CONVECTION IN ITS WAKE. TSTMS DIMINISHING ALONG WISCONSIN BORDER BUT NEW CONVECTION FIRING IN NERN IA/SWRN WI. THIS ALL AHEAD OF MAIN COLD FRONT THAT STRETCHES FROM NWRN WI THRUGH SERN MN TO SWRN IA. ON RADAR MOSAIC, CAN SEE CONVECTION BLOOMING SOUTH OF MSP. THIS TO BLOSSOM INTO GOOD CONVECTION WITH FROPA LATE TONIGHT. SO WHILE SVR WATCHES MAY EXPIRE...SHWRS/TSTMS STILL IN FORECAST OVERNIGHT. SPENES MENTIONING PSSBLE FLOODING FROM WINNEBAGO TO NRN COOK COUNTY LATE THIS AFTN. GUIDANCE VALUES 3-4 INCHES IN 1-3 HOURS SO GOING TO NEED SEVERAL HOURS OF 1-2 INCH RAINFALL AMOUNTS. WILL CONSIDER FFWATCH TONIGHT WITH COORDINATION WITH DVN. WILL FAVOR OUTFLOW TO KEEP DROPPING SOUTH TO AVOID TRAINING THIS EVENING. MODELS STILL LOOKING FROM FROPA AROUND DAYBREAK...SO LINGERING SHOWERS IN THE MORNING TUESDAY. THEN HIGH BUILDING IN AND TURNING ANTICYCLONIC IN THE AFTN SO CLEARING SKIES WITH LITTLE BACKWASH EXPECTED TUESDAY. VERY COOL OVERNIGHT TUESDAY NIGHT WITH ONLY 70S WEDNESDAY EVEN WITH AID OF SW WINDS. ANOTHER FROPA DROPPING SOUTHEAST OUT OF CANADA ON THURSDAY WITH ANOTHER CHC OF SHOWERS ON THURSDAY. THIS FOLLOWED BY REINFORCING BLAST OF COLD TEMPS WITH HIGHS ONLY IN 60S FOR FRI AND SAT. .CHI...NONE BRUMER
In the hours before
Local storm report, Sep 11, 5:44 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
544 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0203 PM FORRESTON IL 1 INCH HAIL
09/11/00 OGLE REPORTED BY EMERGENCY
MANAGEMENT.
0306 PM DOWNERS GROVE IL .75 INCH HAIL
09/11/00 DUPAGE REPORTED BY EMERGENCY
MANAGEMENT. OCCURRED
AT INTERSECTION OF
INTERSTATE 88 AND
FINLEY ROAD.
0310 PM 5 N ROCHELLE IL .88 INCH HAIL
09/11/00 OGLE REPORTED BY STORM
SPOTTER.
0325 PM SCHAUMBURG IL .75 INCH HAIL
09/11/00 COOK REPORTED BY STORM
SPOTTER.
0350 PM GRIFFITH IN WIND DAMAGE
09/11/00 LAKE REPORTED BY STORM
SPOTTER. TWO TREES
DOWNED BLOCKING HIGHWAY
6 IN GRIFFITH.
0356 PM MARKHAM IL .88 INCH HAIL
09/11/00 COOK REPORTED BY STORM
SPOTTER. OCCURRED AT
INTERSECTION OF 159TH
AND CRAWFORD ROAD.
0409 PM PORTAGE IN WIND DAMAGE
09/11/00 LAKE REPORTED BY STORM
SPOTTER.
0409 PM PORTAGE IN .75 INCH HAIL
09/11/00 LAKE REPORTED BY STORM
SPOTTER.
NLocal storm report, Sep 11, 6:10 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED/CORRECTION FOR TIME...
NATIONAL WEATHER SERVICE CHICAGO IL
610 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM MACHESNEY IL .75 INCH HAIL
09/11/00 WINNEBAGO REPORTED BY PUBLIC.
0203 PM FORRESTON IL 1 INCH HAIL
09/11/00 OGLE REPORTED BY EMERGENCY
MANAGEMENT.
0306 PM DOWNERS GROVE IL .75 INCH HAIL
09/11/00 DUPAGE REPORTED BY EMERGENCY
MANAGEMENT. OCCURRED
AT INTERSECTION OF
INTERSTATE 88 AND
FINLEY ROAD.
0310 PM 5 N ROCHELLE IL .88 INCH HAIL
09/11/00 OGLE REPORTED BY STORM
SPOTTER.
0325 PM SCHAUMBURG IL .75 INCH HAIL
09/11/00 COOK REPORTED BY STORM
SPOTTER.
0350 PM GRIFFITH IN WIND DAMAGE
09/11/00 LAKE REPORTED BY STORM
SPOTTER. TWO TREES
DOWNED BLOCKING HIGHWAY
6 IN GRIFFITH.
0356 PM MARKHAM IL .88 INCH HAIL
09/11/00 COOK REPORTED BY STORM
SPOTTER. OCCURRED AT
INTERSECTION OF 159TH
AND CRAWFORD ROAD.
0409 PM PORTAGE IN WIND DAMAGE
09/11/00 LAKE REPORTED BY STORM
SPOTTER.
0409 PM PORTAGE IN .75 INCH HAIL
09/11/00 LAKE REPORTED BY STORM
SPOTTER.
SMITTY
NNNNLocal storm report, Sep 11, 6:13 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED...
NATIONAL WEATHER SERVICE CHICAGO IL
544 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM MACHESNEY IL .75 INCH HAIL
09/11/00 WINNEBAGO REPORTED BY PUBLIC.
0203 PM FORRESTON IL 1 INCH HAIL
09/11/00 OGLE REPORTED BY EMERGENCY
MANAGEMENT.
0306 PM DOWNERS GROVE IL .75 INCH HAIL
09/11/00 DUPAGE REPORTED BY EMERGENCY
MANAGEMENT. OCCURRED
AT INTERSECTION OF
INTERSTATE 88 AND
FINLEY ROAD.
0310 PM 5 N ROCHELLE IL .88 INCH HAIL
09/11/00 OGLE REPORTED BY STORM
SPOTTER.
0325 PM SCHAUMBURG IL .75 INCH HAIL
09/11/00 COOK REPORTED BY STORM
SPOTTER.
0350 PM GRIFFITH IN WIND DAMAGE
09/11/00 LAKE REPORTED BY STORM
SPOTTER. TWO TREES
DOWNED BLOCKING HIGHWAY
6 IN GRIFFITH.
0356 PM MARKHAM IL .88 INCH HAIL
09/11/00 COOK REPORTED BY STORM
SPOTTER. OCCURRED AT
INTERSECTION OF 159TH
AND CRAWFORD ROAD.
0409 PM PORTAGE IN WIND DAMAGE
09/11/00 LAKE REPORTED BY STORM
SPOTTER.
0409 PM PORTAGE IN .75 INCH HAIL
09/11/00 LAKE REPORTED BY STORM
SPOTTER.
SMITTY
NNNNSpecial weather statement, Sep 11, 7:05 PM CDT, 3 hours 45 minutes before
ILZ005>006-012>014-020>022-INZ001>002-120105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 705 PM CDT MON SEP 11 2000 THE SEVERE THUNDERSTORM WATCH FOR NORTHEAST ILLINOIS AND ADJACENT NORTHWEST INDIANA EXPIRED AT 700 PM. A LINE OF THUNDERSTORMS EXTENDING FROM SOUTHWEST WISCONSIN ACROSS FAR NORTHWEST ILLINOIS AND INTO EASTERN IOWA WILL CONTINUE TO MOVE EAST THIS EVENING AS A STRONG COLD FRONT PUSHES INTO THE REGION.< THE STORMS ARE EXPECTED TO MOVE INTO NORTHEAST ILLINOIS LATE THIS EVENING. THEY WILL LIKELY PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS AND GUSTY WINDS AS THEY MOVE THROUGH BUT SEVERE WEATHER IS NOT ANTICIPATED. N
Special weather statement, Sep 11, 10:00 PM CDT, 50 minutes before
ILZ003>004-008-010>011-120400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 1000 PM CDT MON SEP 11 2000 SEVERE THUNDERSTORM WATCH 733 HAS BEEN CANCELED FOR WINNEBAGO...BOONE...OGLE...LEE AND DE KALB COUNTIES IN NORTH CENTRAL ILLINOIS. PERIODS OF RAIN AND AN OCCASIONAL THUNDERSTORM WILL CONTINUE INTO LATE TONIGHT BUT NO ADDITIONAL SEVERE WEATHER IS ANTICIPATED IN THESE AREAS. N
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:07 PM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 38 min |
| Sep 11, 8:07 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 38 min |
| Sep 11, 8:25 PM CDT | Tornado Warning | LOT | Ogle | 10 min |
| Sep 11, 8:57 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Lee, Ogle | 48 min |
| Sep 11, 8:57 PM CDT | Severe Thunderstorm Warning | LOT | Kane, McHenry | 48 min |
| Sep 11, 9:28 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Lake | 47 min |
| Sep 11, 9:58 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle, Will | 62 min |
| Sep 11, 11:44 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.